Texas, 2003Flood in Texas, November 17 to 18, 2003
November 17 to 18, 2003 · NWS SHV · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 17, 2:30 PM CST, 8 hours earlier.
Area forecast discussion, Nov 17, 2:30 PM CST, 8 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST MON NOV 17 2003
.DISCUSSION...
UPDATED ZONES TO REMOVE MENTION OF SEVERE FOR THE WESTEN ZONES
BEHIND THE BAND OF SHOWERS AND THUNDERSTORMS. ALSO REMOVED THE
TORNADO WATCH 954 FOR THOSE COUNTIES AND PARISHES NOT IN
THREAT REGION. INCLUDED TORNADO WATCH 957 IN CENTRAL LA
ZONES. LEFT FLOOD WATCH IN FOR THE REMAINDER OF
TONIGHT...IE THIS MORNING...SINCE RAINFALL CONTINUED TO FALL OVER
MUCH OF THE WATCH AREA THAT WAS IN EFFECT.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLOOD WATCH FOR TONIGHT LAC031-085-081-069-013-049-127-
043-021-059
OK...NONE.
TX...FLOOD WATCH FOR TONIGHT TXC073-005-347-419-405-403
&&
6Hazardous weather outlook, Nov 17, 12:00 PM CST, 10 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON NOV 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE FOUR
STATE REGION THIS AFTERNOON AND OVERNIGHT. LOW LEVEL WINDS ARE
BACKED ENOUGH SUCH THAT THERE IS A DISTINCT THREAT OF TORNADOES
ACROSS THE FOUR STATE REGION THROUGH TONIGHT. WHILE LARGE HAIL AND
DAMAGING WIND GUSTS WILL ALSO ACCOMPANY SEVERE THUNDERSTORMS THROUGH
TONIGHT...PERHAPS A BIGGER THREAT WILL EXIST ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR IN THE FORM OF FLOODING RAINFALL. TWO TO FOUR
INCHES OF RAIN WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS OF SIX
TO EIGHT INCHES ACROSS EAST CENTRAL TEXAS AND NORTH CENTRAL
LOUISIANA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL MOVE EAST OUT OF THE AREA BY LATE IN THE DAY
TUESDAY...WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND ESPECIALLY OVERNIGHT
TONIGHT.
Flood, Shelby
- When
- November 17, 10:30 PM CST to November 18, 10:30 AM CST
- Where
- Shelby forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
County road 1490 off FM 138 was closed due to flooding. This is located near the Center Muni Airport.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, November 17, 2003$1.0 million · F2 · 1 event
- Tornado in Texas, November 17, 2003$1.0 million · F1 · 1 event
- Hail and Damaging Winds in Iowa, November 17, 2003$21,000 · 1 in hail · 5 events
- Flash Flooding in Texas, November 17, 2003$20,000 · 2 events
- Heavy Rain in Missouri, November 17 to 18, 200315 events
- Heavy Rain in Illinois, November 17 to 18, 200311 events
- Winter Storm in Oregon, November 17 to 20, 200311 events
- Hail in Kansas, November 17, 20031 in hail · 8 events
- Winter Storm in Washington, November 17 to 20, 20037 events
- Winter Weather in Colorado, November 17, 20035 events
- Flash Flooding in Texas, November 17, 20034 events
- Hail in Minnesota, November 17, 20030.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338121.